MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. DEXTRUS SMALL ACCESS RETRACTOR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. DEXTRUS SMALL ACCESS RETRACTOR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number FLR01
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Attempts are being made to retrieve the device.To date, no additional information has been received and no device has been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that during a gastric cancer surgery, after fired, noted that the device was broken into a few pieces.All parts were taken out from the patient.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/30/2021 d4: batch # u9412y h6: component code: mechanical (g04) investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Upon visual analysis of the returned sample, it was determined the flr01 device was received with the retractor torn.No conclusion could be reached regarding what may have caused the found condition.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following: "caution: this retractor should be used in patients with abdominal wall thicknesses greater than 4.0 cm.Do not use the retractor where the incision length is greater than 9.0 cm as loss of pneumoperitoneum may occur.When the iris seal is closed, avoid sharp instrument contact, such as scissors, scalpel, needles, etc.With the elastomeric membranes, as puncture or tearing may occur." as part of our quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
DEXTRUS SMALL ACCESS RETRACTOR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key12375730
Report Number3005075853-2021-05022
Device Sequence Number3939124
Product Code GCJ
UDI-Device Identifier10705036001966
UDI-Public10705036001966
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K070198
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberFLR01
Device Catalogue NumberFLR01
Device Lot NumberU40G0J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date09/30/2021
Patient Sequence Number1